Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 16, NWS Pocatello, ID

May 20, 2009

NWS Pocatello, ID issued this wind advisory at May 20, 2009, 8:57 AM MDT. It took effect at May 20, 2009, 11:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 20, 2009, 8:57 AM MDT (14:57 UTC)
In effect from
May 20, 2009, 11:00 AM MDT
Expired
May 20, 2009, 9:00 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 201457
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
857 AM MDT WED MAY 20 2009

IDZ021-202300-
/O.CAN.KPIH.LW.Y.0002.090520T1700Z-090521T0300Z/
/O.NEW.KPIH.WI.Y.0016.090520T1700Z-090521T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
857 AM MDT WED MAY 20 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS REPLACED THE LAKE
WIND ADVISORY WITH A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9
PM MDT THIS EVENING. 

A COLD FRONT HAS MOVED THROUGH THE AREA AND GUSTY WINDS ARE
EXPECTED TODAY BEHIND THE FRONT. SUSTAINED SOUTHWEST WINDS OF 30
TO 40 MPH WITH WIND GUSTS OF 45 TO 50 MPH ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-020-202300-
/O.NEW.KPIH.WI.Y.0016.090520T1700Z-090521T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY
857 AM MDT WED MAY 20 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

A COLD FRONT HAS MOVED THROUGH THE AREA AND GUSTY WINDS ARE
EXPECTED TODAY BEHIND THE FRONT. SUSTAINED SOUTHWEST WINDS OF 30
TO 40 MPH WITH WIND GUSTS OF 45 TO 50 MPH ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS75 KPIH 202031
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
231 PM MDT WED MAY 20 2009

IDZ017-202145-
/O.CAN.KPIH.WI.Y.0016.000000T0000Z-090521T0300Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
231 PM MDT WED MAY 20 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE EXPECTED TO REMAIN GUSTY INTO THE EARLY EVENING.
HOWEVER...THE WINDS ARE NOT EXPECTED TO CAUSE ANY SIGNIFICANT
PROBLEMS. THUS...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

IDZ020-210445-
/O.NEW.KPIH.FZ.W.0007.090521T0900Z-090521T1400Z/
/O.CON.KPIH.WI.Y.0016.000000T0000Z-090521T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
231 PM MDT WED MAY 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS.
SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS TO 45
MPH WILL REMAIN LIKELY INTO THE EVENING HOURS. WINDS WILL THEN
SUBSIDE QUICKLY AND TEMPERATURES WILL PLUMMET WITH FREEZING
TEMPERATURES LIKELY BY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ021-210300-
/O.CON.KPIH.WI.Y.0016.000000T0000Z-090521T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
231 PM MDT WED MAY 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS.
SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS TO 45
MPH WILL REMAIN LIKELY INTO THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KPIH 210313
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
913 PM MDT WED MAY 20 2009

IDZ020-211400-
/O.EXP.KPIH.WI.Y.0016.000000T0000Z-090521T0300Z/
/O.CON.KPIH.FZ.W.0007.090521T0900Z-090521T1400Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
913 PM MDT WED MAY 20 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT
THURSDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ021-210415-
/O.EXP.KPIH.WI.Y.0016.000000T0000Z-090521T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
913 PM MDT WED MAY 20 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 20, 3:02 AM MDT, 5 hours 55 minutes earlier.

Area forecast discussion, May 20, 3:02 AM MDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
302 AM MDT WED MAY 20 2009

.DISCUSSION...UPPER TROUGH MOVING INTO WESTERN IDAHO THIS MORNING
WILL PROGRESS EASTWARD OVER THE FORECAST AREA TODAY. COOLER AIR IS
EXPECTED TO FILTER OVER THE REGION AS THE TROUGH MOVES THROUGH THE
AREA AND WILL LIMIT TEMPERATURES THIS AFTERNOON. GENERALLY DRY
CONDITIONS ARE EXPECTED TO PERSIST...HOWEVER WEAK INSTABILITY
ASSOCIATED WITH THE UPPER LEVEL TROUGH COULD TRIGGER ISOLATED
SHOWERS AND THUNDERSTORMS IN THE CENTRAL MOUNTAINS AND EASTERN
HIGHLANDS TODAY AND TONIGHT. THE TROUGH WILL KEEP A TIGHT GRADIENT
OVER THE REGION TODAY AND THEREFORE EXPECT BREEZY CONDITIONS TO
PERSIST THROUGH THE AFTERNOON. PLAN ON ISSUING A LAKE WIND
ADVISORY FOR THIS AFTERNOON. CONDITIONS WILL BE BORDERLINE WIND
ADVISORY FOR THE SNAKE PLAIN INTO THIS EVENING...HOWEVER BELIEVE
THAT WINDS SHOULD FALL JUST SHORT BUT WILL CONTINUE TO MONITOR
SITUATION. FLOW TURNS RATHER ZONAL BEHIND THE TROUGH TONIGHT WHICH
WILL RAPIDLY DROP GUSTY WINDS OVERNIGHT. WEAK TROUGHING ALONG THE
NORTHWEST COAST LATE WEEK WILL PUMP A BIT MORE MOISTURE INTO THE
REGION. GIVEN THIS WEAK MOISTURE HAVE KEPT VERY LOW END POPS IN
PLACE PRIMARILY ACROSS THE HIGHER TERRAIN. LONG RANGE MODELS
INDICATE SOME DISPARITY ABOUT THE AMOUNT OF MOISTURE PUMPING INTO
THE REGION AND THEREFORE UNCERTAINTY REMAINS RATHER HIGH. DEEPER
COASTAL TROUGHING FOR THE EARLY PART OF NEXT WEEK COULD INCREASE
THE AMOUNT OF MOISTURE ADVECTION AND THUS WILL LEAVE NEAR CLIMO
TYPE POPS IN PLACE. TEMPERATURES WARM THROUGH LATE WEEK AND REMAIN
ABOVE AVERAGE FOR LONG RANGE. HANKO

&&

.AVIATION...A SURFACE COLD FRONT STALLS ALONG A LINE FROM DRIGGS
TO STANLEY MOST OF THE DAY MAKING FOR WINDY SOUTHWEST WINDS 20 TO
25 MPH WITH GUSTS UP TO 35 MPH IN THE UPPER AND LOWER SNAKE PLAIN.
WINDS SHOULD DECREASE RAPIDLY TO 10 TO 15 MPH BY 02Z. VERY
ISOLATED SHOWERS LINGER OVER THE CARIBOU HIGHLANDS THIS
MORNING...FORECAST MENTIONS A SLIGHT CHANCE OF A
THUNDERSTORM...BUT DRIER AIR IS WORKING IN FROM THE WEST.
OTHERWISE...WIDESPREAD VFR CONDITIONS. RS

&&

.FIRE WEATHER...A SURFACE COLD FRONT STALLS ALONG A LINE FROM DRIGGS
TO STANLEY MOST OF THE DAY MAKING FOR WINDY SOUTHWEST WINDS 15 TO 20
MPH WITH GUSTS UP TO 35 MPH IN THE UPPER AND LOWER SNAKE PLAIN.
WINDS WILL DECREASE SHARPLY WITH SUNSET THIS EVENING. MARGINAL
MOISTURE AND INSTABILITY EXISTS FOR ISOLATED THUNDERSTORMS TO
DEVELOP OVER HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS AND THE
EASTERN HIGHLANDS THIS AFTERNOON...BUT DRIER AIR IS WORKING IN FROM
THE WEST AND PROSPECTS FOR ANY LIGHTNING ACTIVITY IN THE CENTRAL
MOUNTAINS IS DIMINISHING EVEN THIS MORNING. A DRY WESTERLY FLOW
PATTERN WILL PREVAIL THURSDAY AND FRIDAY. FRIDAY EVENING A MINOR
DISTURBANCE WILL BRUSH THE IDAHO PAN HANDLE WITH LITTLE OR NO IMPACT
FOR SOUTHEAST IDAHO. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR IDZ021.

&&
Hazardous weather outlook, May 20, 3:52 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
352 AM MDT WED MAY 20 2009

IDZ017>025-031-032-211000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
352 AM MDT WED MAY 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS ARE EXPECTED THROUGH THIS EVENING IN THE SNAKE RIVER
PLAIN. SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
POSSIBLE. A LAKE WIND ADVISORY IS IN EFFECT FOR THE AMERICAN FALLS
RESERVOIR THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH IN THE
LATE EVENING.

PERSISTENT WARM TEMPERATURES HAVE SPEED UP SNOW MELT ACROSS
EASTERN IDAHO. AS A RESULT...HIGH WATER LEVELS ARE FORECAST ON
SOME WATERWAYS. THE LATEST FORECASTS HAVE THE HENRYS FORK RIVER
NEAR REXBURG RISING NEAR BANKFULL AT REXBURG TONIGHT...BEFORE
FALLING BELOW BANKFULL ON FRIDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WATER LEVELS WILL CONTINUE TO BE AN ISSUE AS WARM
TEMPERATURES PRODUCE CONTINUED SNOWMELT IN HIGHER TERRAIN. PLEASE
MONITOR THE LATEST RIVER FORECASTS AND BE PREPARED FOR HIGHER
LEVELS AND POSSIBLE FAST MOVING WATER OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 3:34 AM MDTLake Wind AdvisoryPIH5 hr
May 20, 2:31 PM MDTFreeze WarningPIH17 hr

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.